MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; HIGH TEMP CAUTERY

BOVIE MEDICAL CORP BOVIE; HIGH TEMP CAUTERY
Model Number AA01
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was purchased from an unknown order number through our distributor.The customer stated that the cautery was activated for 5-6 seconds at a time with resting cycles of 5 seconds.The cautery was used on 4 different mice for a total of 30 seconds including resting and activation times.The customer stated that the oxygen present at the surgical site caused the fire to spread rapidly.The surgeon received minor burns on the hands and was able to recover without hospitalization.The root cause has been determined to be human error.Most likely from the customer not following the proper duty cycles, reuse of the cautery, and having flammable material close to the cautery activation site.The ifu that is received with the item states the following: do not use in the presence of flammable gases/materials or in oxygen rich environments.Fire could result.This medical device cannot be effectively cleaned and or sterilized by the user and is therefore not safely reused.The recommended duty cycle is 2 seconds on and 6 seconds off for a continuous time of no longer than 15 minutes.The user was informed of the duty cycles and given the ifu for review.A dhr review was completed for the reported lot number.There were no noted nonconformities during manufacturing and processing of this product and lot numbers.All items were noted as within manufacturing specification from the manufacturing location.There has been a total of (b)(4) cauteries sold since 2016 with one additional complaint recorded for a similar occurrence.((b)(4) complaint rate).Based on the above information no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient or user involvement or any need for corrective actions, a follow up report will be submitted.
 
Event or Problem Description
The customer alleged that during a rodent surgery the high temp cautery sparked and caused a fire.There was no lab personnel injured in the process.

Brand Name
BOVIE
Common Device Name
HIGH TEMP CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key13538466
Report Number3007208013-2021-00029
Device Sequence Number19901550
Product Code HQP
UDI-Device Identifier00607151011017
UDI-Public00607151011017
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/01/2023
Device Model NumberAA01
Device Catalogue NumberAA01
Device Lot Number0219D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2021
Initial Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown